MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM; PLATE, FIXATION, BONE

STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM; PLATE, FIXATION, BONE
Model Number 705025
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
During axsos surgery, the drill bit contacted to an implant when drilling and was broken.The broken piece of the drill bit was completely removed from the patient.
 
Additional Manufacturer Narrative
The reported event that drill bit axsos 3 ti non-locking, short, ø2.5 x 216mm was alleged of issue s-11 (breakage during surgery) could be confirmed, since the device returned for evaluation and matches with the alleged failure mode.The device inspection revealed that returned drill bit is indeed completely broken off.The cutting edges of the drill bit is not very sharp and is damaged at several locations.The tip as well as the point of breakage (a bit below the helix) are very badly deformed / damaged, which indicates possibly inadequate handling during use (such as too much mechanical force).The event description mentions that ¿the drill bit contacted to an implant when drilling and was broken¿.The root cause can be attributed to a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that ¿only use an instrument for its intended purpose.Improper use of instruments might lead to loss in function or usage.¿ always treat the instrument carefully to avoid surface damage or alterations to the instrument geometry.¿ the design of the instrument must not be modified in any way.¿ ensure that drilling and cutting tools are sharp.¿ before every operation, ensure that all devices to be used during the operation function correctly with each other.¿ in the course of the operation, repeatedly check that the connections required for precise positioning between the implant and instruments, or between the instruments themselves, are secure.¿ if any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7452311
Report Number0008031020-2018-00315
Device Sequence Number19175701
Product Code HRS
UDI-Device Identifier07613327083422
UDI-Public(01)07613327083422
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705025
Device Catalogue Number705025
Device Lot Number00759V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR